Alert archive / Nevada / Flash Flood Warnings in 2022

Flash Flood Warning 29, NWS Las Vegas, NV

July 26, 2022Clark County, Nevada

NWS Las Vegas, NV issued this flash flood warning at Jul 26, 2022, 11:52 AM PDT for Clark County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2022, 11:52 AM PDT (18:52 UTC)
Expired
Jul 26, 2022, 3:00 PM PDT
In force
3 hr
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Clark County, NV

The radar

The Las Vegas radar (KESX), 110 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 6.9 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2022-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 321 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2022-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
321 J/kg
Mixed-layer CIN
-106 J/kg
Mixed-layer LCL
1334 m above ground
0-6 km bulk shear
1 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

163 
WGUS55 KVEF 261852
FFWVEF
NVC003-262200-
/O.NEW.KVEF.FF.W.0029.220726T1852Z-220726T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
1152 AM PDT Tue Jul 26 2022

The National Weather Service in Las Vegas has issued a

* Flash Flood Warning for...
  Northwestern Clark County in southern Nevada...

* Until 300 PM PDT.

* At 1152 AM PDT, Doppler radar indicated thunderstorms producing 
  heavy rain on the northern slopes of the Spring Mountains. Between 
  1 and 2 inches of rain have fallen, and the water will drain into 
  the community of Cold Creek. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Life-threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life-threatening flash flooding of low-water
           crossings, creeks, normally dry washes and roads.

* Some locations that will experience flash flooding include...
  Willow Creek Campground.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Flooding is occurring or is imminent. It is important to know where 
you are relative to streams, rivers, or creeks which can become 
killers in heavy rains. Campers and hikers should avoid streams or 
creeks.

&&

LAT...LON 3637 11577 3637 11579 3648 11580 3646 11569
      3637 11570

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

CM
2 follow-up statements
624 
WGUS75 KVEF 262045
FFSVEF

Flash Flood Statement
National Weather Service Las Vegas NV
145 PM PDT Tue Jul 26 2022

NVC003-262200-
/O.CON.KVEF.FF.W.0029.000000T0000Z-220726T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clark NV-
145 PM PDT Tue Jul 26 2022

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 3 PM PDT THIS 
AFTERNOON FOR NORTHWESTERN CLARK COUNTY...

At 145 PM PDT, Doppler radar indicated earlier thunderstorms had 
produced 1 to 2 inches of rain across the warned area.

HAZARD...Flash flooding.

SOURCE...Radar.

IMPACT...Continued flooding of low-water crossings, creeks,
         normally dry washes and roads.

Some locations included in the warning include...
  Willow Creek Campground.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Be aware 
of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3637 11577 3637 11579 3648 11580 3646 11569
      3637 11570

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

JS
682 
WGUS75 KVEF 262155
FFSVEF

Flash Flood Statement
National Weather Service Las Vegas NV
255 PM PDT Tue Jul 26 2022

NVC003-262205-
/O.EXP.KVEF.FF.W.0029.000000T0000Z-220726T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clark NV-
255 PM PDT Tue Jul 26 2022

...FLASH FLOOD WARNING WILL EXPIRE AT 3 PM PDT THIS AFTERNOON FOR 
NORTHWESTERN CLARK COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

A Flood Watch remains in effect until 500 AM PDT Wednesday for 
portions of southeast California and southern Nevada.

LAT...LON 3637 11577 3637 11579 3648 11580 3646 11569
      3637 11570

$$

JS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 4:18 AM PDT, 7 hours 34 minutes earlier.

Area forecast discussion, Jul 26, 4:18 AM PDT, 7 hours 34 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
418 AM PDT Tue Jul 26 2022

.SYNOPSIS...Monsoon moisture remains across the Desert Southwest
through the week, returning chances of showers and thunderstorms
each afternoon, particularly favoring the higher terrain. Best
chances will be today, with another round of heavy rain-makers
increasing chances of widespread flash flooding. Flash Flood Watch
expanded to include portions of Clark and San Bernardino counties
today in addition to Mohave County.
&&

.SHORT TERM...Today.

In general, shower and thunderstorm activity today has the potential
to look similar as yesterday. Monsoon moisture in place is
substantial, with the Las Vegas 00Z sounding sampling 1.73 inches of
PWAT (62% low RH), and forecast HRRR/RAP soundings tomorrow pushing
2.00 inches. For reference, record PWAT values this time of year in
Las Vegas range from 1.30 to 1.50 inches, with higher amounts
typically due to a tropical influence. Surface RH values as of 3:45
AM PDT range from 60-70 percent in the valleys, with 80-90 percent
in the higher terrain. HREFv3 10yr ARIs highlight a 40+% bullseye
over mountains in northeastern San Bernardino and western Clark
counties, with contours 75+% over central Mohave County. Due to
thunderstorms favoring the higher terrain, outdoor recreation in the
mountains will be very dangerous with frequent cloud-to-ground
lightning and flash flooding that can occur within the hour.

The vort lobe partially responsible for yesterday's thunderstorm
activity remains fairly stationary over southern Nevada today, which
will help to ignite the additional convection this afternoon with
minimal storm motion. With a similar, if not better, setup compared
to yesterday, went ahead and expanded the Flash Flood Watch
currently over much of Mohave County to include western and southern
Clark County, the Spring Mountains, the Las Vegas Valley, and
northeastern San Bernardino County through late tonight.

Convection will largely depend on breaks in cloud cover facilitating
direct surface heating, with convective temperatures about 5 degrees
warmer today than yesterday. That said, HREF cloud cover has
noticeably less coverage through the morning hours that may be
the ticket for early convection once again. Storms will wane after
sunset for much of the area, though the 06Z run of the HRRR
pushes 40+ dBZ southward through Lincoln County into northern
Clark around midnight ahead of a northerly outflow boundary.

Though best chances of highly efficient shower and thunderstorm
activity will be over Mohave, Clark, and northeastern San Bernardino
counties today, isolated convection over the higher terrain of Inyo,
central Nye, Lincoln, and southern San Bernardino counties is
possible as well with more localized impacts.

.LONG TERM...Wednesday through Sunday.

Monsoonal moisture will remain entrenched across the Mojave Desert
and southern Great Basin region through the week and into the
weekend, with daily chances for storm activity expected. As high
pressure migrates northwest into the Great Basin, a more
northeasterly flow pattern will set up for the second half of the
week which would tend to encourage thunderstorm development in
Southern UT/Northern AZ to develop into the warm and moist lower
deserts each day, a pattern often accompanied by gusty thunderstorm
winds. Additionally, with the moist airmass lingering, afternoon
temperatures will tend to hover a little shy of daily normals. The
details of which days are more active than others will depend on
cloud cover and forcing details (shortwaves/MCVs/outflows/etc)
that are difficult to resolve at this juncture, but thunderstorm
activity will be hanging around for a while.

Looking even further out, the official CPC 6-10 and 8-14 day
outlooks favor a continuation of above normal precipitation
probabilities, so it would seem the monsoon has finally kicked
into high gear across our neck of the woods.
&&

.AVIATION...For Harry Reid...In general, winds will favor the
southwest through the day today, with isolated gusts to 20 kts.
Thunderstorm activity at and around the terminal will result in
gusty, erratic winds, with over 35 kt winds and frequent cloud-to-
ground lightning possible with the strongest storms. Best chances
for storms will pick up around 19Z, lasting through sunset. SCT-BKN
aoa 15 kft through the TAF period. Ceilings down to 7 kft possible
with overhead storms.

For the rest of southern Nevada, northwest Arizona and southeast
California...In general, winds will breeze from the
southwest across the region today. Vicinity thunderstorms could
result in gusty winds over 35 kts and frequent cloud-to-ground
lightning at all TAF sites. Best chances for storms will pick up
around 19Z near the Las Vegas and Owens Valley TAF sites, and around
21Z near the Colorado River Valley TAF sites, lasting through
sunset. SCT-BKN aoa 15 kft through the TAF period with ceilings down
to 7 kft possible with overhead storms.
&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.
&&

SHORT TERM/AVIATION...Varian
LONG TERM...Outler

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

In the hours before

Local storm report, Jul 26, 8:03 AM PDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
803 AM PDT TUE JUL 26 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     FLASH FLOOD      3 SW LAS VEGAS BAY      36.09N 114.91W
07/25/2022                   CLARK              NV   PUBLIC

            IMAGE OF DIRT AND DEBRIS OVER LAKE MEAD
            PARKWAY NEAR LAKE LAS VEGAS PARKWAY DUE TO
            FLASH FLOODING. IMAGE TAKEN AT 1440.
            ESTIMATED TIME OF FLOODING AROUND 1400. TIME
            ESTIMATED BY RADAR.

0220 PM     FLASH FLOOD      ENTERPRISE              36.02N 115.24W
07/25/2022                   CLARK              NV   PUBLIC

            PUBLIC REPORTED A VIDEO OF FLASH FLOODING
            OVER BLUE DIAMOND AT RAINBOW BLVD.

1115 AM     FLASH FLOOD      6 ESE KINGMAN           35.16N 113.96W
07/25/2022                   MOHAVE             AZ   PUBLIC

            FLASH FLOODING CARRIED WATER AND DEBRIS OVER
            HUALAPAI MOUNTAIN ROAD SOUTH OF KINGMAN.

0230 PM     FLASH FLOOD      10 N WIKIEUP            34.85N 113.63W
07/25/2022                   MOHAVE             AZ   COUNTY OFFICIAL

            MOHAVE COUNTY OFFICIALS CLOSED HUFFRITTER
            CROSSING FROM US 93 TO BACK ROAD DUE TO
            FLASH FLOODING. TIME OF FLOODING ESTIMATED
            BY RADAR.

0300 PM     FLASH FLOOD      3 N WIKIEUP             34.74N 113.60W
07/25/2022                   MOHAVE             AZ   COUNTY OFFICIAL

            MOHAVE COUNTY OFFICIALS CLOSED PUMP STATION
            ROAD FROM US 93 TO BACK ROAD DUE TO FLASH
            FLOODING. TIME OF FLOODING ESTIMATED BY
            RADAR.

0330 PM     FLASH FLOOD      14 NNE WIKIEUP          34.91N 113.55W
07/25/2022                   MOHAVE             AZ   COUNTY OFFICIAL

            MOHAVE COUNTY OFFICIALS CLOSED BOGLES RANCH
            ROAD FROM UPPER TROUT CREEK TO BOGLES RANCH
            DUE TO FLASH FLOODING. TIME OF FLOODING
            ESTIMATED BY RADAR.

0345 PM     FLASH FLOOD      5 SSE WIKIEUP           34.64N 113.57W
07/25/2022                   MOHAVE             AZ   COUNTY OFFICIAL

            MOHAVE COUNTY OFFICIALS CLOSED BANEGAS
            CROSSING FROM US 93 TO BANEGAS RANCH DUE TO
            FLASH FLOODING. TIME OF FLOODING ESTIMATED
            BY RADAR.

0345 PM     FLASH FLOOD      10 SSE WIKIEUP          34.57N 113.58W
07/25/2022                   MOHAVE             AZ   COUNTY OFFICIAL

            MOHAVE COUNTY OFFICIALS CLOSED SIGNAL ROAD
            FROM US 93 TO ALAMO ROAD DUE TO FLASH
            FLOODING. TIME OF FLOODING ESTIMATED BY
            RADAR.

&&

VARIAN
Local storm report, Jul 26, 8:04 AM PDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAS VEGAS NV
804 AM PDT TUE JUL 26 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     FLASH FLOOD      3 SW LAS VEGAS BAY      36.09N 114.91W
07/25/2022                   CLARK              NV   PUBLIC

            IMAGE OF DIRT AND DEBRIS OVER LAKE MEAD
            PARKWAY NEAR LAKE LAS VEGAS PARKWAY DUE TO
            FLASH FLOODING. IMAGE TAKEN AT 1440.
            ESTIMATED TIME OF FLOODING AROUND 1400. TIME
            ESTIMATED BY RADAR.

0220 PM     FLASH FLOOD      ENTERPRISE              36.02N 115.24W
07/25/2022                   CLARK              NV   PUBLIC

            PUBLIC REPORTED A VIDEO OF FLASH FLOODING
            OVER BLUE DIAMOND AT RAINBOW BLVD.

0245 PM     FLASH FLOOD      1 W ENTERPRISE          36.02N 115.26W
07/25/2022                   CLARK              NV   PUBLIC

            WATER FLOWING OVER THE ROADWAY AT THE
            INTERSECTION OF BLUE DIAMOND AND PIONEER.

0300 PM     FLASH FLOOD      2 SW APEX               36.31N 114.95W
07/25/2022                   CLARK              NV   PUBLIC

            FLOODING ON NORTH LAS VEGAS BLVD AT I-15.

0300 PM     FLASH FLOOD      2 ESE ENTERPRISE        36.01N 115.21W
07/25/2022                   CLARK              NV   LAW ENFORCEMENT

            CCFD AND METRO REPORT 15-20 CARS UNABLE TO
            MOVE DUE TO FLOODED ROADS AT THE
            INTERSECTION OF SILVERADO RANCH AND DECATUR.

0500 PM     FLASH FLOOD      2 NE YUCCA VALLEY       34.13N 116.41W
07/25/2022                   SAN BERNARDINO     CA   DEPT OF HIGHWAYS

            CALTRANS REPORTS WATER AND DEBRIS FLOWING
            OVER HWY 247 NORTH OF CRESTVIEW DR.

0545 PM     FLASH FLOOD      10 WNW NEEDLES          34.91N 114.77W
07/25/2022                   SAN BERNARDINO     CA   DEPT OF HIGHWAYS

            CALTRANS REPORTS FLOODING WITH DEBRIS ALONG
            US-95 NEAR GOFFS ROAD.

1115 AM     FLASH FLOOD      6 ESE KINGMAN           35.16N 113.96W
07/25/2022                   MOHAVE             AZ   PUBLIC

            FLASH FLOODING CARRIED WATER AND DEBRIS OVER
            HUALAPAI MOUNTAIN ROAD SOUTH OF KINGMAN.

0215 PM     FLASH FLOOD      9 SW MEADVIEW           35.90N 114.17W
07/25/2022                   MOHAVE             AZ   DEPT OF HIGHWAYS

            GREGGS HIDEOUT RD CLOSED FROM PIERCE FERRY
            RD TO MILE 10 DUE TO FLOODING.

0230 PM     FLASH FLOOD      10 N WIKIEUP            34.85N 113.63W
07/25/2022                   MOHAVE             AZ   COUNTY OFFICIAL

            MOHAVE COUNTY OFFICIALS CLOSED HUFFRITTER
            CROSSING FROM US 93 TO BACK ROAD DUE TO
            FLASH FLOODING. TIME OF FLOODING ESTIMATED
            BY RADAR.

0252 PM     FLASH FLOOD      2 NE HUALAPAI PEAK      35.09N 113.88W
07/25/2022                   MOHAVE             AZ   EMERGENCY MNGR

            WATER AND DEBRIS FLOWING ACROSS HUALAPAI MT
            RD AT PONDEROSA DR.

0300 PM     FLASH FLOOD      3 N WIKIEUP             34.74N 113.60W
07/25/2022                   MOHAVE             AZ   COUNTY OFFICIAL

            MOHAVE COUNTY OFFICIALS CLOSED PUMP STATION
            ROAD FROM US 93 TO BACK ROAD DUE TO FLASH
            FLOODING. TIME OF FLOODING ESTIMATED BY
            RADAR.

0330 PM     FLASH FLOOD      14 NNE WIKIEUP          34.91N 113.55W
07/25/2022                   MOHAVE             AZ   COUNTY OFFICIAL

            MOHAVE COUNTY OFFICIALS CLOSED BOGLES RANCH
            ROAD FROM UPPER TROUT CREEK TO BOGLES RANCH
            DUE TO FLASH FLOODING. TIME OF FLOODING
            ESTIMATED BY RADAR.

0345 PM     FLASH FLOOD      10 SSE WIKIEUP          34.57N 113.58W
07/25/2022                   MOHAVE             AZ   COUNTY OFFICIAL

            MOHAVE COUNTY OFFICIALS CLOSED SIGNAL ROAD
            FROM US 93 TO ALAMO ROAD DUE TO FLASH
            FLOODING. TIME OF FLOODING ESTIMATED BY
            RADAR.

0345 PM     FLASH FLOOD      5 SSE WIKIEUP           34.64N 113.57W
07/25/2022                   MOHAVE             AZ   COUNTY OFFICIAL

            MOHAVE COUNTY OFFICIALS CLOSED BANEGAS
            CROSSING FROM US 93 TO BANEGAS RANCH DUE TO
            FLASH FLOODING. TIME OF FLOODING ESTIMATED
            BY RADAR.

0500 PM     FLASH FLOOD      5 WNW GOLDEN VALLEY     35.25N 114.31W
07/25/2022                   MOHAVE             AZ   DEPT OF HIGHWAYS

            S EGAR RD CLOSED FROM HWY 68 TO W SHINARUMP
            DR DUE TO FLOODING.

0500 PM     FLASH FLOOD      5 SW GOLDEN VALLEY      35.19N 114.29W
07/25/2022                   MOHAVE             AZ   DEPT OF HIGHWAYS

            S ESTRELLA RD CLOSED FROM W SHINARUMP DR TO
            HWY 68 DUE TO FLOODING.

0500 PM     FLASH FLOOD      8 SSW GOLDEN VALLEY     35.12N 114.26W
07/25/2022                   MOHAVE             AZ   DEPT OF HIGHWAYS

            S GARNET RD CLOSED FROM W SHINARUMP DR TO W
            NAVAJO RD DUE TO FLOODING.

0615 PM     FLASH FLOOD      5 SSW GOLDEN VALLEY     35.16N 114.25W
07/25/2022                   MOHAVE             AZ   EMERGENCY MNGR

            HEAVY FLOODING WITH AT LEAST ONE FLOODED
            VEHICLE WITH OCCUPANT NEEDING RESCUE AT THE
            INTERSECTION OF AGATE RD AND SHINARUMP DR.

0713 PM     FLASH FLOOD      1 W BULLHEAD CITY       35.10N 114.62W
07/25/2022                   MOHAVE             AZ   EMERGENCY MNGR

            SEVERAL STREETS FLOODED WITH FLOWING WATER
            WEST OF US-95 IN THE RIVIREA AND ROTARY PARK
            NEIGHBORHOODS.

&&

VARIAN

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 5:36 PM PDTFlash Flood Warning Considerable damage threatVEFLincoln3 hr
Jul 25, 5:59 PM PDTFlash Flood Warning Considerable damage threatVEFClark3 hr
Jul 26, 12:24 PM PDTFlash Flood Warning Considerable damage threatVEFClark2 hr
Jul 26, 2:19 PM PDTAreal Flood AdvisoryVEFClark3 hr
Jul 26, 3:00 PM PDTFlash Flood Warning Considerable damage threatVEFClark113 min

Nearby

Flash Flood Warnings in Nevada, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.